You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Regular Overrings of Regular Local Rings
Transactions of the American Mathematical Society
Vol. 171 (Sep., 1972), pp. 291-300
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/1996383
Page Count: 10
You can always find the topics here!Topics: Mathematical rings, Mathematical theorems, Factorization, Polynomials
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The local factorization theorem of Zariski and Abhyankar characterizes all 2-dimensional regular local rings which lie between a given 2-dimensional regular local ring R and its quotient field as finite quadratic transforms of R. This paper shows that every regular local ring R of dimension $n > 2$ has infinitely many minimal regular local overrings which cannot be obtained by a monoidal transform of R. These overrings are localizations of rings generated over R by certain quotients of elements of an R-sequence. Necessary and sufficient conditions are given for this type of extension of R to be regular.
Transactions of the American Mathematical Society © 1972 American Mathematical Society